Brain Zaps after tapering off anti-depression medication
Years ago I went off a depression med can”t remember name suddenly and got sick with Brain “Zaps” and other symptoms. Brain Zaps never went away. I also was on clonazapam but stayed on it and still had brain zaps. Weaned myself off of Clonazapam but now had to go back on it. I periodically get brain zaps when I first wake up in the morning then they go right away. They are infrequent but today I have had them all day long and get a bit dizzy. Any ideas as to why I still get them and why today I had it all day and am still having them.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
I realize some people are able to stop medications much quicker than than others. But unless you’re one of those people I wouldn’t count on withdrawals being over in four weeks if you’re even having withdrawals. The majority of the time withdrawals are avoidable.
Wishing you the very best of luck,
I titrated from 4 Clonazepam 0.5MG daily to 3 tablets per day to 2 tablets per day then 1 tablet (2 halves) Per day. Now: half per day
Please consult with your doctor for your schedule. You may need a different schedule depending on length of time you took Clonazapam , your age, your medical issues.
Please read the prescription information (side effects, precautions) that comes with this drug. I did not!
Cymbalta is working except I gained 14 lbs. I was underweight but now am uncomfortable as the weight goes directly to my stomach first. Since the YMCA reopened I went back to exerciing and hope to see if I lose weight. I am not a big eater so always was on the slim side
Thankful just to read brain zaps are a thing.
Took myself off all medications 6 years ago. Anti-depressants were last to go. Kept trying to explain to my family these electrical surges happening in my brain. Went on for quite some time.
I don't know about "brain zaps" but I do know from many years of depression and many different meds that I learned that you never start, stop or even wean without working with your doctor because the side effects can be even worse than the side effects of the meds. So please contact your doctor and get back on track with him/her.
@dabllues Going back to the Y is great just be safe you don't need to get the virus on top of what you have take care we care
What is a brain zap?
Hi @paris48, Thanks for joining in the conversation. According to Healthline, Brain shakes are sensations that people sometimes feel when they stop taking certain medications, especially antidepressants. You might also hear them referred to as “brain zaps,” “brain shocks,” “brain flips,” or “brain shivers. Are you experiencing anything like this?
I’m not sure, what does the sensation feel like?
You would know it if you felt it. It’s hard to explain but I’d say it’s like being electrocuted. If you experienced them and someone said “brain zap” you’d be like.. “yes, that’s it.”